MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PULSERIDER T, 3MM, 8MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL PULSERIDER T, 3MM, 8MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Model Number 201-D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Perforation of Vessels (2135)
Date of Event 12/05/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
It was reported from a personal interaction that during an endovascular embolization of an anterior communicating artery (acom) aneurysm on a female patient performed on (b)(6) 2022, while deploying a pulserider t, 3mm, 8mm arch (catalog 201d/lot 3077900503) aneurysm neck reconstruction device (anrd), a perforation of acom branch vessels and subarachnoid hemorrhage has occurred.It was described that a phenom 21 microcatheter was delivered to the vicinity of the aneurysm neck, and the complaint pulse rider was deployed.At first, hybrid placement was planned, but when the complaint device was repeatedly taken in and out between the anterior cerebral artery (aca) a2 segment and the acom, the procedure was changed to proceed with an extra-aneurysm placement.When contrast imaging was done, it was confirmed that bleeding occurred from around the pulse rider leaflet of the acom.After that, reversal of the heparin was performed and waited for 5 minutes.It was stated that both aneurysm and acom bleeding point were embolized by introducing a microcatheter (unknown device details) for coil (unknown device details) deployment.It was referred that coil embolization for the aneurysm and the bleeding point was completed.Subsequently, the complaint pulse rider was detached, and procedure was deemed completed.It was stated that there was no change in the patient's condition during procedure.A control magnetic resonance angiography (mra) performed on (b)(6) 2022 and an additional mra is scheduled to happen in the future.No additional details or reports were provided.The physician considered the adverse events reported to be related to the complaint device with the following rationale: ¿as a factor causing this event, when extra was placed for a2 and a-com (thinner than usual), the leaflet developed to a2 without any problem, and the other leaflet might have been slightly caught by a-com.Under the circumstances, since the complaint pulse rider was brought close to the neck, when the entire pulse rider¿s system was pressed, force was applied to the a-com, possibly causing bleeding.¿ continuous flush was done.It was stated that the anrd device was prepped and used as per the instructions for use (ifu).It was reported that the patient has been hospitalized.Her current health status is not known.No further information was provided at the time of complaint initiation.Other concomitant devices used during the procedure: a chikai guidewire (unknown device details) and a prdsacd detachment device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information was received indicating that a microcatheter (headway duo/0000154663) and a coil (hydrosoft 3d 2×8 / 2001205x6) were used.There was no alleged product malfunction with the pulserider.Complaint conclusion: it was reported from a personal interaction that during an endovascular embolization of an anterior communicating artery (acom) aneurysm on a female patient performed on (b)(6) 2022, while deploying a pulserider t, 3mm, 8mm arch (catalog 201d/lot 3077900503) aneurysm neck reconstruction device (anrd), a perforation of acom branch vessels and subarachnoid hemorrhage has occurred.It was described that a phenom 21 microcatheter was delivered to the vicinity of the aneurysm neck, and the complaint pulse rider was deployed.At first, hybrid placement was planned, but when the complaint device was repeatedly taken in and out between the anterior cerebral artery (aca) a2 segment and the acom, the procedure was changed to proceed with an extra-aneurysm placement.When contrast imaging was done, it was confirmed that bleeding occurred from around the pulse rider leaflet of the acom.After that, a reversal of the heparin was performed, and waited for 5 minutes.It was stated that both aneurysm and acom bleeding points were embolized by introducing a microcatheter (unknown device details) for coil (unknown device details) deployment.It was referred that coil embolization for the aneurysm and the bleeding point was completed.Subsequently, the complaint pulse rider was detached, and the procedure was deemed completed.It was stated that there was no change in the patient's condition during the procedure.A control magnetic resonance angiography (mra) was performed on (b)(6) 2022 and an additional mra is scheduled to happen in the future.No additional details or reports were provided.The physician considered the adverse events reported to be related to the complaint device with the following rationale: ¿as a factor causing this event, when extra was placed for a2 and a-com (thinner than usual), the leaflet developed to a2 without any problem, and the other leaflet might have been slightly caught by a-com.Under the circumstances, since the complaint pulse rider was brought close to the neck when the entire pulse rider¿s system was pressed, the force was applied to the a-com, possibly causing bleeding.¿ continuous flush was done.It was stated that the anrd device was prepped and used as per the instructions for use (ifu).It was reported that the patient has been hospitalized.Her current health status is not known.No further information was provided at the time of complaint initiation.Other concomitant devices used during the procedure: a chikai guidewire (unknown device details) and a prdsacd detachment device.A microcatheter (headway duo/0000154663) and a coil (hydrosoft 3d 2×8 / 2001205x6) were used.There was no alleged product malfunction with the pulserider.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 3077900503 number, and no non-conformances related to the malfunction were identified.Subarachnoid hemorrhage and secondary to the vessel or aneurysm perforation are known potential procedural complications associated with the pulserider anrd.With the amount of information available and without films of the event, it is not possible to draw a clinical conclusion between the device and the reported event.However, the event may have been related to a combination of multiple factors experienced in the clinical setting rather than the design or manufacture of the device.Since there was the need for additional surgical intervention (additional acom) coiling and medication (heparin antagonism) and the physician considered the reported event to be related to the complaint device, the event meets mdr reporting criteria with the classification of ¿serious injury¿.The file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b2, b4, b5, g3, g4, g6, h1, h2, h6 and h10.Section b5: additional information was received on 23-jan-2023.Summary of additional information provided: there was a re-bleeding and the patient died at the end of the last year.This is considered mdr reportable as a ¿death¿.The file will be re-reviewed if additional information is received at a later date.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Section e1.Initial reporter phone: (b)(6).The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 3077900503 number, and no non-conformances related to the malfunction were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
PULSERIDER T, 3MM, 8MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16003821
Report Number3008114965-2022-00859
Device Sequence Number5620439
Product Code NJE
UDI-Device Identifier00859030005154
UDI-Public00859030005154
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
H160002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number201-D
Device Catalogue Number201D
Device Lot Number3077900503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer12/19/2022
01/11/2023
01/24/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date01/10/2023
01/18/2023
02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHIKAI GUIDEWIRE; HEADWAY DUO/0000154663 MICROCATHETER; HYDROSOFT 3D 2×8 / 2001205X6; PHENOM 21 MICROCATHETER; PRDSACD DETACHMENT DEVICE; UNSPECIFIED COIL; UNSPECIFIED MICROCATHETER
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexFemale